# SDR CA960320026

- Difficulty date: March 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28R-200
- Engine: Lyc
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Upper Drag Link
- Part number: 6714600
- Condition: Worn
- Location: Mount Attachment
- Part time: 3,700 hours
- Component: Piper
- Stage of operation: IN
- Nature of condition: J, N, W
- Precautionary procedure: K

## Discrepancy

(CAN) IT WAS NOTED THAT THE NOSE GEAR LIGHT WAS EITHER SLOW TO ACTIVATE OR WOULD NOT ACTIVATE AT ALL. INVESTIGATION FOUND THAT THERE WAS SO MUCH PLAY IN THE UPPER BEARING AREA OF THE DRAG LINK THAT THE NOSE GEAR LIMIT SWITCH COULD BE ACTIVATED/DEACTIVATED JUST BY MOVING THE NOSE GEAR BY HAND. INSPECTION FOUND THAT THE BOLTS WASHERS AND BUSHINGS HAD BEEN INSTALLED INCORRECTLY AND THE BEARING WAS NOT THE CORRECT PART NUMBER. THIS COMBINATION OF PROBLEMS CAUSED THE HOLE TO ELONGATE AND THE DRAG LINK TO BE SCRAPPED.
